Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle gain
Oct 4, 2005

Hi Doctor,

My partner has been 15 yrs. + on a variety of HAART treatments and says that his massive muscle gain is due actually the side effects of the medication with his regular workouts? How true could this be, or do you think it is a case of steroid use?

I have been on HAART (Efavirenz + Comvivir) for the past year and don't see any major difference.

Thanks in advance for your help.

Tom

Response from Dr. Henry

A large increase in muscle mass is not usually seen with HIV medications per sel Exercise, improved nutrition/protein intake and hormone supplements are more often the reason muscle mass is increased Patients who have advanced HIV/AIDS with wasting can gain weight which can include both muscle and fat. Most of the time the weight gain seen with effective HIV treatment is more fat then muscle. Efavirenz + Combivir has been extensively studied and used with little evidence of a pronounced gain in muscle mass. KH



Previous
My docs are stumped ! Intermittent, severe upper-body paresthesia
Next
Treatment stopped temporarily

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement